Araştırma özeti
Aşağıdaki metin kaynak makalenin lisansı doğrulanmış orijinal özetidir. cc by
Hyponatraemia is a common electrolyte imbalance in hospitalised patients, particularly among the elderly. While often mild, asymptomatic, and largely self-resolving, severe cases can lead to significant neurological complications. We report a 67-year-old woman with Parkinson's disease and chronic hyponatremia who developed acute symptomatic hyponatraemia after starting levodopa/carbidopa. Her sodium levels dropped to 108 mmol/L, with associated confusion. Investigations revealed euvolemic hyponatraemia consistent with SIADH, with normal adrenal and thyroid function. Levodopa/carbidopa was suspected as the trigger and discontinued. She was transitioned to rotigotine, resulting in gradual correction of sodium levels and full neurological recovery. This case highlights a rare but important adverse effect of levodopa, emphasising the need for clinicians to consider dopaminergic medications as a potential cause of hyponatraemia. Early recognition and appropriate management are crucial to prevent serious complications, particularly in older adults with pre-existing electrolyte disturbances.
Bilimsel değerlendirme
Araştırma sorusu
Sorunun kapsamı orijinal çalışma üzerinden değerlendirilir.
Yöntem ve örneklem
Çalışma tasarımı ve örneklem için kaynak makaleyi kontrol edin.
Temel bulgular
Bu kayıt için editoryal olarak onaylanmış bulgu özeti henüz yayımlanmadı.
Sınırlılıklar
Sonuçların genellenebilirliği, yanlılık ve klinik anlamı ayrıca incelenmelidir.
Bibliyografik veriden yöntem, örneklem veya klinik sonuç çıkarımı yapılmaz.